MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. NOVA STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM

NOVA BIOMEDICAL CORP. NOVA STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM
Model Number 1.75
Medical Device Problem Code Failure to Transmit Record (1521)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The customer reported a statstrip glucose meter with serial number (b)(4) was unable to be used during a rapid response event, because it was requiring quality control materials to be run after already having done so within the necessary 24 hour period.This occurred on (b)(6) 2021.Additionally, several operators who were registered in the network were unable to log onto the meter to run samples.With the meter being unusable, an additional meter was used to treat the patient.As such, the patient was unaffected by the product malfunction.The meter was returned to nova biomedical before the post market team could initiate an investigation.As a result, the meter was dissambled following return-material protocol.The nova biomedical technical support specialists reviewed software logs from the customer which showed the network connection between the dock and the meter was dropped by undocking the meter before finishing the transmission of the data.Without this transmission, the qc results were not sent to the network and the new operators were not downloaded from the network.This was an incomplete data transmission which left the meter unusable until it was corrected.Device history record (dhr) reviews were performed for the meter and the strip lot by a quality control engineer.The reviews included an assessment of the production, testing, and release of the meter.No abnormalities or concerns were noted, and the dhr indicated the released product met all specifications.The conclusion of the investigation is the reported customer complaint was due to an incomplete transmission of data between the meter and the network.A root cause was identified as the user removing the meter from the dock before transmission could be completed.Nova biomedical will continue to monitor for recurrence of similar events.
 
Event or Problem Description
The customer reported a statstrip glucose hospital meter malfunctioned which required having to use an additional meter to obtain glucose results for a patient.The event occurred in the pulmonary clinic while attempting to obtain glucose measurements for a rapid response incident.There was no indication of patient harm as a second statstrip glucose hospital meter was available for use after running the required quality control material.The reported statstrip glucose hospital meter malfunctioned by requiring quality control material to be run again, despite having been run in the last 24 hours as required, and by not recognizing three certified operators.

Brand Name
NOVA STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
GLUCOSE TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 9141
MDR Report Key12135760
Report Number1219029-2021-00023
Device Sequence Number3469076
Product Code PZI
UDI-Device Identifier00385480533980
UDI-Public00385480533980
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K063821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.75
Device Catalogue Number53398
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR